MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-32-209-32U
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Failure to Seal (4070)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580); Clinical Endoleak (4843)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"type iv endoleak and dissection: the relay pro stent-graft was implanted to treat a descending aortic aneurysm.The final angiography showed a leakage in the aneurysm, which was considered to be a type iv based on the timing and volume (about act400).As a precaution, post dilatation was performed using a tri-lobe balloon catheter (gore), and the procedure was successfully completed.However, postoperative ct revealed aortic dissection (false lumen occlusion), which was not present before the procedure.The dissection extended from near the aortic arch to just beyond the distal of the stent-graft.The false lumen is occluded and there are no problems.The patient is being followed up.As the location of the entry is unknown, the timing and cause of the occurrence are unknown.However, since the final angiography showed no problems and clearly showed the intercostal artery, it is considered that the dissection may have been occurred after the procedure.Operation type: stent-graft implementation.No blood loss.Ancillary device used: tri-lobe balloon catheter (gore).No image available due to hospital policy.Pre-case plan available.Additional information will be able to be obtained.(tc#(b)(4))." patient outcome: "no health damage to the patient.The false lumen is occluded and there are no problems.The patient is being followed up.".
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-32-209-32u) with final assembly lot# 2404220150, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on april 28, 2024.There were no nonconformances or reworks in relation to the device.Review of the device history records showed no issues were found during the manufacture of the device.As stated in the narrative, ct images are not available due to hospital policy.A pre-case plan was provided as a handmade schema.The provided pre-case plan schema was reviewed.Table 1 identifies the requirements from the relay pro ifu 2844-8324 rev.E and compares it with the device selected and the patient's anatomy.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Component target vessel diameter: ifu graft diameter indication: graft diameter selected: ifu minimum neck length: patient's actual neck length: comment: proximal neck 28.5mm, 32mm, 32mm, 30mm, 40mm, proximal neck diameter met the ifu patient selection criteria.Distal neck 30.0mm, 32mm, 32mm, 20mm, 40mm, distal neck diameter met the ifu patient selection criteria.With the information gathered from the pre-case schema, the graft selection was within the ifu graft selection criteria.However, this cannot be fully confirmed due to the ct study not being provided for evaluation.The access vessel used was on the left side with a femoral artery of 9.6mm in diameter for a 21fr delivery system introducer.The patient underwent a tevar procedure with a relay pro nbs device (28-n4-32-209-32u) to treat a descending aortic aneurysm; there were no issues reported during the advancement and deployment of the device.However, a post-procedure follow-up revealed an endoleak, suspected to be a type iv, and a dissection post procedure.A type iv endoleak depicts a leak through graft fabric as a result of graft porosity, often intraoperative and resolve with cessation of anticoagulants, often resolves on its own once blood clotting has normalized.1 1 national institutes of health (nih) (.Gov) - type iv endoleak - https://pmc.Ncbi.Nlm.Nih.Gov > articles > pmc4280431.The relaypro design traceability matrix (dc-0013 rev.14) states: "val-0190 - design validation report for the relaypro (m4) and relay nbs pro (n4) - the fabric permeability is lower or equal to the current relay fabric which does not present type iv endoleak." per vr-0323 rev.A (val-0133 rev.01) the water permeability test was performed to the relaypro fabric to test the rate of fluid through the wall of the stent-graft for both native (pre-sterilization) and processed (sterilized) samples.All samples followed the standard for water permeability, iso 7198: 1998(e) (equivalent to aami vp20).The results were acceptable for all samples which passed the specification of 120 ml/min/cm^2.Fabric inspection report shows graft material conformance.The narrative states that a dissection was found post procedure from the aortic arch extended to the distal site of the implanted stent graft.The exact location of the dissection entry is unknown; thoracic dissection entry after a tevar (thoracic endovascular aortic repair) procedure refers to the development of a new tear in the aorta, allowing blood to flow back into the false lumen, distal to the previously placed stent graft.While tevar is effective for many, re-entry tears can lead to persistent false lumen perfusion, potentially causing late expansion of the aorta and requiring further intervention.Without ct imaging, the full assessment of the patient's anatomy, sizing, graft selection and device positioning could not be confirmed.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.A suspected type iv endoleak was reported; however, without the ct studies (pre/post-operative imaging), the root cause of the reported failure of type iv endoleak could not be confirmed, therefore it could not be determined.The root cause of the reported failure of dissection found post-procedure could not be determined.Endoleaks are known adverse events of tevar procedures.
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-32-209-32u) with final assembly lot# 2404220150, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on april 28, 2024.There were no nonconformances or reworks in relation to the device.Review of the device history records showed no issues were found during the manufacture of the device.As stated in the narrative, ct images are not available due to hospital policy.A pre-case plan was provided as a handmade schema.The provided pre-case plan schema was reviewed.Table 1 identifies the requirements from the relay pro ifu 2844-8324 rev.E and compares it with the device selected and the patient's anatomy.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Component target vessel diameter, ifu graft diameter indication, graft diameter, selected, ifu minimum neck length, patient's actual neck length, comment: proximal neck: 28.5mm, 32mm, 32mm, 30mm, 40mm.Proximal neck diameter met the ifu patient selection criteria.Distal neck: 30.0mm, 32mm, 32mm, 20mm, 40mm.Distal neck diameter met the ifu patient selection criteria.With the information gathered from the pre-case schema, the graft selection was within the ifu graft selection criteria.However, this cannot be fully confirmed due to the ct study not being provided for evaluation.The access vessel used was on the left side with a femoral artery of 9.6mm in diameter for a 21fr delivery system introducer.The patient underwent a tevar procedure with a relay pro nbs device (28-n4-32-209-32u) to treat a descending aortic aneurysm; there were no issues reported during the advancement and deployment of the device.However, a post-procedure follow-up revealed an endoleak, suspected to be a type iv, and a dissection post procedure.A type iv endoleak depicts a leak through graft fabric as a result of graft porosity, often intraoperative and resolve with cessation of anticoagulants, often resolves on its own once blood clotting has normalized.1 1national institutes of health (nih) (.Gov) - type iv endoleak - https://pmc.Ncbi.Nlm.Nih.Gov > articles > pmc4280431.The relaypro design traceability matrix (dc-0013 rev.14) states: "val-0190 - design validation report for the relaypro (m4) and relay nbs pro (n4) - the fabric permeability is lower or equal to the current relay fabric which does not present type iv endoleak." per vr-0323 rev.A (val-0133 rev.01) the water permeability test was performed to the relaypro fabric to test the rate of fluid through the wall of the stent-graft for both native (pre-sterilization) and processed (sterilized) samples.All samples followed the standard for water permeability, iso 7198: 1998(e) (equivalent to aami vp20).The results were acceptable for all samples which passed the specification of 120 ml/min/cm^2.Fabric inspection report shows graft material conformance.The narrative states that a dissection was found post procedure from the aortic arch extended to the distal site of the implanted stent graft.The exact location of the dissection entry is unknown; thoracic dissection entry after a tevar (thoracic endovascular aortic repair) procedure refers to the development of a new tear in the aorta, allowing blood to flow back into the false lumen, distal to the previously placed stent graft.While tevar is effective for many, re-entry tears can lead to persistent false lumen perfusion, potentially causing late expansion of the aorta and requiring further intervention.Without ct imaging, the full assessment of the patient's anatomy, sizing, graft selection and device positioning could not be confirmed.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.A suspected type iv endoleak was reported; however, without the ct studies (pre/post-operative imaging), the root cause of the reported failure of type iv endoleak could not be confirmed, therefore it could not be determined.The root cause of the reported failure of dissection found post-procedure could not be determined.Endoleaks are known adverse events of tevar procedures.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, fl 33325
MDR Report Key22161644
Report Number2247858-2025-00150
Device Sequence Number12932404
Product Code MIH
UDI-Device Identifier00843576150720
UDI-Public00843576150720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/28/2026
Device Catalogue Number28-N4-32-209-32U
Device Lot Number2404220150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer07/31/2025
07/31/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date03/11/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexMale